Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Hypertension
|WilliamR - Fri Jan 25, 2008 1:15 pm||
I am currently on multiple BP medications - one of which HCTZ - my Doctor and I are considering discontinuing the HCTZ due to potential blood glucose impacts.
My question is- IF I discontinue HCTZ, how long will it be before that drug is no longer having any residual reduction affect on my BP?
I don't want to discontinue HTCZ, check my BP for a few days and think all is OK, only to check my BP a month later and find that it has soared.
|Dr. Chan Lowe - Thu Feb 07, 2008 9:29 pm||
A good rule of thumb is that in 5 half lives a drug has reached the new steady state of where the concentration will be with the current dosing. So using this same rule, 5 half lives will result in no further effect.
The half life of HCTZ is anywhere from about 6 to 15 hours, with it being closer to six in most people. So it ranges from about 1 & 1/2 days to a little over 3 days before the effect will be gone.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.